Library Header Image
LSE Research Online LSE Library Services

Homomorphisms from functional equations: the Goldie equation

Ostaszewski, Adam (2016) Homomorphisms from functional equations: the Goldie equation. Aequationes Mathematicae, 90 (2). pp. 427-448. ISSN 0001-9054

PDF - Accepted Version
Download (379kB) | Preview

Identification Number: 10.1007/s00010-015-0357-z


The theory of regular variation, in its Karamata and Bojani´c-Karamata/de Haan forms, is long established and makes essential use of the Cauchy functional equation. Both forms are subsumed within the recent theory of Beurling regular variation, developed elsewhere. Various generalizations of the Cauchy equation, including the Gołab–Schinzel functional equation (GS) and Goldie's equation (GBE) below, are prominent there. Here we unify their treatment by algebraicization: extensive use of group structures introduced by Popa and Javor in the 1960s turn all the various (known) solutions into homomorphisms, in fact identifying them 'en passant', and show that (GS) is present everywhere, even if in a thick disguise.

Item Type: Article
Official URL:
Additional Information: © 2015 Springer Basel
Divisions: Mathematics
Subjects: Q Science > QA Mathematics
Date Deposited: 12 Jun 2015 08:14
Last Modified: 16 May 2024 02:12

Actions (login required)

View Item View Item


Downloads per month over past year

View more statistics